MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS W/TEETH; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. BONE REDUCTION FORCEPS W/TEETH; MANUAL INSTR, GENERAL SURGICAL
Model Number BONE REDUCTION FORCEPS W/TEETH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 21 may 2024 it was reported by a sales rep via email that an ar-4160ft bone reduction forceps w/teeth broke during use.This occurred on (b)(6) 2024 during a mid foot fusion in southern cross hospital wellington.The case was completed successfully with the use of another forceps.There was case involvement.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-4160ft bone reduction forceps with teeth batch number 672206 was received for investigation.A visual inspection revealed that one of the instrument¿s jaws was broken off.¿ functional testing was performed, attempting to open and close the jaws; however, it was found that they were too tight to move.

Brand Name
BONE REDUCTION FORCEPS W/TEETH
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19556551
Report Number1220246-2024-05903
Device Sequence Number6716083
Product Code MDM
UDI-Device Identifier00888867032996
UDI-Public00888867032996
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS W/TEETH
Device Catalogue NumberAR-4160FT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown